Research brief: Contraceptive pill does not cause weight gain

The use of contraceptive pills and patches is not linked to weight gain, according to a comprehensive review of the literature. The analysis of data from 44 trials found that current evidence did not indicate a causal relationship between combination contraceptives and weight gain. It suggested that weighing women who used combination contraceptives might be less helpful than counselling about typical weight gain over time (www.cochrane.org).

Have you registered with us yet?

Register now to enjoy more articles and free email bulletins

Register

Already registered?

Sign in

Before commenting please read our rules for commenting on articles.

If you see a comment you find offensive, you can flag it as inappropriate. In the top right-hand corner of an individual comment, you will see 'flag as inappropriate'. Clicking this prompts us to review the comment. For further information see our rules for commenting on articles.

comments powered by Disqus